Welcome to NeuroTalk. Wow, another survivor of endo'ing a car. Glad to see you made it out alive.
The sudden fatigue is not uncommon. You are likely exerting too much effort or being over-stimulated. I can get this effect when at my computer. It is more often a morning event, usually within a few hours of waking up.
My only solution is to take a short nap. If that is not practical, you should try to identify the triggers that cause the fatigue.
If you have not already been told this, you need to be cautious about effort and stimulation. You need to rest your brain and avoid things like caffeine, MSG, artificial sweeteners, and too much artificial preservatives.
Most of us follow a vitamin and supplement regimen that includes B-12 (500 to 1000 mcgs), a B-50 complex, Omega 3's, magnesium and calcium. These will help your brain detoxify and repair.
Don't try to push through the cognitive struggles. It will be counter-productive. We all suffer these same struggles to some extent.
There are two axioms you need to know.
First, If you've seen one head injury, you've seen ONE head injury. No two will be the same in symptoms or recovery.
Second, the most common thing needed to heal is Time, Time and more Time. That time will be most productive when it includes lots of rest and quiet.
I would suggest not worrying about your amalgam fillings. The greatest risk has passed. A blood test for heavy metals will show if you have any toxicity. There are other toxins you can control like MSG, caffeine, aspartame, sucralose, alcohol, etc.
There are lots of great people here. Feel free to tell us about your struggles. We are here to help.
My best to you.
Mark in Idaho
58 years old, retired due to disability, married 33 years, father of three, grandfather of four, Suffered a serious concussion at 10 years old (1965) stopped most driving after last concussion at 46 years old (2001), Post Concussion Syndrome/Multiple Concussion/Impact Syndrome with PTSD, immediate and short term visual and auditory memory problems, slowed processing speed, visual and auditory processing difficulties, insomnia, absence seizures, OCD, 14 concussions since first concussion at 8 years old, Taking paroxetine for 14 years and gabapentin for 12 years. Added L-Tryptophan and successfully stopped all paroxetine after 3 months of tapering down. I currently take 500 mgs of L-Tryptophan when I wake up, 500 mgs after breakfast with my vitamin regimen and 500 mgs late in the evening.
As of Nov 15th, Due to high stress issues resulting in PTSD, my docs put me on three meds. Clonazepam (Klonopin, a dreaded benzo but only for 30 days ) .125 mgs twice daily (Doc prescribed .25 mgs twice daily but half a tablet is doing good) , citalopram (Celexa), an SSRI , and olanzapine (Zyprexa), an atypical anti-psychotic before bed. I have lost over 30 pounds since mid July. The olanzapine is supposed to help me gain some of it back but it has just stopped the weight loss. They took me off the gabapentin. I am feeling better than I have in years.
I am also taking L-Theanine to help with GABA regulation
"Be Still and Know That I am God" Psalm 46:10